Lip infection after Juvaderm filler?

Lip infection after Juvaderm filler?

Sasha  |  visitor  |  Hamburg
Lip infection after Juvaderm filler? what to do?
I had my lips done first time 3 days ago, with juvaderm. I have two autoimmune diseases (collagenose(not further specified) and hashimoto). It heals okay except for bruising on upper lip, and there is on part of my upper lip that hurts super much, it's also swollen in comparison to the rest and painful, so I guess it might be infected. I can't properly move my upper lip and the painful part is hard and I guess infected. what can I do to make it go away? should I wait? or take antibiotics? or antibiotic cream? I'm in russia so for me as a non russian person, I do not consider going back to the doctor. Thank you
Dr. Mario Alfonso González Cepeda  |  Basic member  |  Plastic surgery  |  Cancun
  • 1424 answers
  • 161 Likes
hello sasha

Infections can happen any time our immunity is depressed AND there is a breach in the skin (puncture or cut). Infections after filler injections are possible but very uncommon. With one such episode I would suggest your injector may have hit a blood vessel (infection does not come on immediately; bleeding caused swelling will). The blood in the lip may have become infected. But i will suggest before you apply anying to your lip to fight the infection find out why it ws caused to get the best treatment for it. If you ever decided to have it done again, I would suggest you have it done by a Plastic Surgeon / Cosmetic Dermatologist. The technique MAY have not been sterile OR a higher level of expertise is needed in your case.
Professor Dr. Adel Wilson MD, FRCS  |  Basic member  |  Fellow of the European Board of Plastic, Reconstructive and Aesthetic Surgery  |  Cairo
  • 108 answers
  • 15 Likes
I think you should start antibiotics straight away.
Dr. surendra chawla  |  Basic member  |  New Delhi
  • 98 answers
  • 17 Likes
Infection in cases of juvederm injection is uncommon but can not be ruled out .It may be due to needle prick in blood vessel of upper lip which causes blood deposition in lip. You may directly start antibiotic as well as apply ice on lip to reduce the inflammation. you may consult with a good plastic surgeon.

thanks
Dr Pierre-Alain Mayeux  |  Basic member  |  Morphological and Anti-aging medicine  |  Paris
  • 1765 answers
  • 575 Likes
Hello Sasha,
Infection after hyaluronic acid injection is not so common.
But what you can feel is the hyaluronic acid and the bruises that can be painful only after 3 days.
Have you got fever? Do you have nodes on you neck? Is your lip red and hot?
I know that you don't want to come back to your injector but it's important to make the diagnosis.
If it's an infection of course take antibiotics but if it's not you don't have to.
Just forget cream.
You can use ice but not directly on your skin.
Keep us informed.
Best regards 
http://www.drmayeux.fr
Dr Michel Bernard  |  Basic member  |  Dermatovenerology  |  Brussels
  • 1299 answers
  • 552 Likes
hello

I would start AB with no delay ( orally , no cream )

by the way do you know hyaluronic acid is not recommended to auto-immune patients ?

best regards

More reviews like this

Hyaluronic acid-based wrinkle fillers - Related videos

Specialists near you